Nonlinear Hodge theory on manifolds with boundary

T. Iwaniec, C. Scott, B. Stroffolini

Research output: Contribution to journalArticlepeer-review

70 Scopus citations


The intent of this paper is first to provide a comprehensive and unifying development of Sobolev spaces of differential forms on Riemannian manifolds with boundary. Second, is the study of a particular class of nonlinear, first order, elliptic PDEs, called Hodge systems. The Hodge systems are far reaching extensions of the Cauchy-Riemann system and solutions are referred to as Hodge conjugate fields. We formulate and solve the Dirichlet and Neumann boundary value problems for the Hodge systems and establish the ℒp for such solutions. Among the many desirable properties of Hodge conjugate fields, we prove, in analogy with the case of holomorphic functions on the plane, the compactness principle and a strong theorem on the removability of singularities. Finally, some relevant examples and applications are indicated.

Original languageEnglish (US)
Pages (from-to)37-115
Number of pages79
JournalAnnali di Matematica Pura ed Applicata
Issue number1
StatePublished - Dec 1999

ASJC Scopus subject areas

  • Applied Mathematics


Dive into the research topics of 'Nonlinear Hodge theory on manifolds with boundary'. Together they form a unique fingerprint.

Cite this